×

On consistency of the MLE. (English) Zbl 0858.62022

Summary: Convergence of the maximum likelihood estimator is established without the assumption that the true value of the parameter belongs to the null hypothesis \(\Omega_0\). It is shown, that the MLE exists with probability tending to 1, and that the distance of the MLE from a set \(H\) of parameters from \(\Omega_0\) tends to zero almost everywhere, where \(H\) are parameters of the probabilities best fitting the true distribution in the sense that they maximize the mean of logarithm of the likelihood function.

MSC:

62F12 Asymptotic properties of parametric estimators
62B99 Sufficiency and information
PDFBibTeX XMLCite
Full Text: EuDML Link

References:

[1] R. H. Berk: Consistency and asymptotic normality of mle’s for exponential models. Ann. Math. Statist. 43 (1972), 103-204. · Zbl 0253.62005 · doi:10.1214/aoms/1177692713
[2] P. Billingsley: Statistical Inference for Markov Processes. The University of Chicago Press, Chicago 1961. · Zbl 0106.34201
[3] L. Fahrheimer: Maximum likelihood estimation in misspecified generalized linear models. Statistics 21 (1990), 487-502. · Zbl 0714.62066 · doi:10.1080/02331889008802259
[4] R. V. Foutz, R. C. Srivastava: Statistical inference for Markov processes when the model is incorrect. Adv. in Appl. Probab. 11 (1979), 737-749. · Zbl 0426.62060 · doi:10.2307/1426857
[5] V. Jarník: Diferenciální počet II. ČSAV, Prague 1956
[6] J. L. Kelley: General Topology. van Nostrand, Princeton 1968. · Zbl 0157.53002
[7] E. L. Lehmann: Testing statistical hypotheses. Wiley & Sons, New York 1959. · Zbl 0089.14102
[8] T. Makelainen K. Schmidt, and G. P. Styan: On the existence and uniqueness of the maximum likelihood estimate of a vector-valued parameter in fixed-size samples. Ann. Statist. 9 (1981), 758-767. · Zbl 0473.62004 · doi:10.1214/aos/1176345516
[9] L. Schmetterer: Introduction to Mathematical Statistics. Springer Verlag, Berlin 1974. · Zbl 0295.62001
[10] M. S. Srivastava, C. G. Khatri: Introduction to Multivariate Statistics. North Holland, New York 1979. · Zbl 0421.62034
[11] A. Wald: Note on the consistency of the maximum likelihood estimate. Ann. Math. Statist. 20 (1949), 595-601. · Zbl 0034.22902 · doi:10.1214/aoms/1177729952
[12] H. White: Maximum-likelihood estimation of misspecified models. Econometrica 50 (1982), 1-25. · Zbl 0478.62088 · doi:10.2307/1912526
[13] H. White: Maximum likelihood estimation of misspecified dynamic models. Mis-specification analysis (T. Dijkstra, Lecture Notes in Econom. and Math. Systems 237, Springer Verlag, Berlin-New York 1984, pp. 1-19. · Zbl 0577.62090
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.